MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT TNI-ULTRA ASSAY; TROPONIN IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT TNI-ULTRA ASSAY; TROPONIN IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The quality control (qc) was within range when the patient samples were run and no system errors were observed.The tube type was plasma.The spin time and rpm are 3500g, rcf 1.9, at 10 minutes.All three tni-ultra results were generated from the same reagent pack.The cause for the discordant advia centaur xpt tni-ultra results is unknown.Siemens healthcare diagnostics is investigating.The instruction for use (ifu) under the summary and explanation of the test section states the following: "always analyze ctni results in the context of time elapsed since patient presentation to the hospital.Serial sampling is recommended to detect the temporal rise and fall of troponin levels characteristic of mi.In accord with published recommendations, serial testing of ctni at intervals of 2 to 4 hours for up to 12 to 24 hours is suggested to corroborate a single ctni result.An elevated troponin alone is not sufficient to make the diagnosis of mi.Other markers, such as ck-mb and myoglobin, can be used in conjunction with ctni results in aiding the diagnosis of mi." the ifu states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings.".
 
Event or Problem Description
A falsely elevated advia centaur xpt troponin ultra (tni-ultra) result was obtained for a patient sample.The patient sample was repeated twice and the results were negative.The negative result was reported.Patient treatment was not prescribed or altered.There was no report of adverse health consequences due to the discordant tni-ultra result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2019-00070 on april 30, 2019, 05/06/2019 additional information: the customer observed one falsely elevated advia centaur xpt troponin ultra (tni-ultra) result.The two repeats on the same sample with the same reagent pack gave low /normal results which were expected for this patient.Quality control (qc) was in range at the time the sample was run.The repeats were done on the same sample tube with the same reagent pack.No instrument issues were observed.The customer did not observe further issues on this assay with any other patient samples.While there is insufficient information to determine the cause of the false results, preanalytic factors leading to fibrin interference on the initial aspiration as the causative agent cannot be ruled out.Preanalytic variables can affect the quality of the sample, and can lead to erroneous results.No product problem identified.No further evaluation of the device is required.

Brand Name
ADVIA CENTAUR XPT TNI-ULTRA ASSAY
Common Device Name
TROPONIN IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key8565073
Report Number1219913-2019-00070
Device Sequence Number2065657
Product Code MMI
UDI-Device Identifier00630414516219
UDI-Public00630414516219
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K053020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2019
Device Model NumberN/A
Device Catalogue Number10317708
Device Lot Number24275145
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer05/06/2019
Initial Report FDA Received Date04/30/2019
Supplement Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1